Alert archive / Montana / High Wind Warnings in 2019

High Wind Warning 5, NWS Great Falls, MT

September 25, 2019

NWS Great Falls, MT issued this high wind warning at Sep 25, 2019, 4:12 AM MDT. It took effect at Sep 26, 2019, 3:00 AM MDT. It was in force for 15 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 25, 2019, 4:12 AM MDT (10:12 UTC)
In effect from
Sep 26, 2019, 3:00 AM MDT
Expired
Sep 26, 2019, 6:00 PM MDT
In force
15 hr
Issued by
NWS Great Falls, MT

The text

As transmitted.

538 
WWUS75 KTFX 251012
NPWTFX

URGENT - WEATHER MESSAGE
National Weather Service Great Falls MT
412 AM MDT Wed Sep 25 2019

MTZ009-010-048-252215-
/O.UPG.KTFX.HW.A.0004.190926T0900Z-190927T0000Z/
/O.NEW.KTFX.HW.W.0005.190926T0900Z-190927T0000Z/
Northern Rocky Mountain Front-Eastern Glacier-
Southern Rocky Mountain Front-
Including Logan Pass, Marias Pass, Browning, Heart Butte, 
Cut Bank, Bynum, Choteau, and Augusta
412 AM MDT Wed Sep 25 2019

...HIGH WIND WARNING IN EFFECT FROM 3 AM TO 6 PM MDT THURSDAY...

...This replaces the high wind watch...

* WHAT...West winds 40 to 50 mph with gusts up to 80 mph 
  possible.

* WHERE...Northern Rocky Mountain Front, Eastern Glacier and 
  Southern Rocky Mountain Front.

* WHEN...From early Thursday morning through Thursday afternoon.

* IMPACTS...Damaging winds could blow down trees and power lines.
  Widespread power outages are possible. Travel could be
  difficult, especially for high profile vehicles and light weight
  trailers.

* ADDITIONAL DETAILS...Rain showers are also possible during this
  time period, with some mountain snow above 8000 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates on this
situation. Fasten loose objects or shelter objects in a safe
location prior to the onset of winds.

&&

$$

MTZ011>014-044>047-049>054-252215-
/O.CON.KTFX.HW.A.0004.190926T1500Z-190927T0000Z/
Hill-Cascade-Chouteau-Central and Southern Lewis and Clark-Toole-
Liberty-Eastern Pondera-Blaine-Eastern Teton-Judith Basin-Fergus-
Jefferson-Broadwater-Meagher-
Including Havre, Rocky Boy, Rudyard, Great Falls, Cascade, Belt, 
Kings Hill Pass, Fort Benton, Carter, Big Sandy, Helena, Lincoln,
MacDonald Pass, Rogers Pass, Shelby, Sunburst, Chester, Whitlash,
Brady, Conrad, Chinook, Harlem, Hays, Fairfield, Dutton, 
Raynesford, Stanford, Hobson, Lewistown, Winifred, 
Lewistown Divide, Grass Range, Montana City, Boulder, 
Boulder Hill, Elk Park Pass, Homestake Pass, Whitehall, Toston, 
Townsend, Winston, Martinsdale, and White Sulphur Springs
412 AM MDT Wed Sep 25 2019

* WHAT...West winds 30 to 40 mph with gusts 60 to 65 mph 
  possible.

* WHERE...Portions of central, north central, southwest and west 
  central Montana.

* WHEN...From Thursday morning through Thursday afternoon.

* IMPACTS...Damaging winds could blow down trees and power lines.
  Widespread power outages are possible. Travel could be
  difficult, especially for high profile vehicles and light weight
  trailers.

* ADDITIONAL DETAILS...Rain scattered showers are also possible
  during this time period.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates on this
situation. Fasten loose objects or shelter objects in a safe
location prior to the onset of winds.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/greatfalls
6 follow-up statements
256 
WWUS75 KTFX 252104
NPWTFX

URGENT - WEATHER MESSAGE
National Weather Service Great Falls MT
Issued by National Weather Service Glasgow MT
304 PM MDT Wed Sep 25 2019

MTZ011-045-047-252215-
/O.CAN.KTFX.HW.A.0004.190926T1500Z-190927T0000Z/
Hill-Liberty-Blaine-
304 PM MDT Wed Sep 25 2019

...HIGH WIND WATCH IS CANCELLED...

The National Weather Service in Great Falls has cancelled the
High Wind Watch.

The winds across these areas will remain below threshold levels.
Therefore, the High Wind Watch has been cancelled. 

$$

MTZ012-013-044-046-049>054-261200-
/O.UPG.KTFX.HW.A.0004.190926T1500Z-190927T0000Z/
/O.EXB.KTFX.HW.W.0005.190926T1500Z-190927T0000Z/
Cascade-Chouteau-Toole-Eastern Pondera-Eastern Teton-Judith Basin-
Fergus-Jefferson-Broadwater-Meagher-
Including Great Falls, Cascade, Belt, Kings Hill Pass, 
Fort Benton, Carter, Big Sandy, Shelby, Sunburst, Brady, Conrad, 
Fairfield, Dutton, Raynesford, Stanford, Hobson, Lewistown, 
Winifred, Lewistown Divide, Grass Range, Montana City, Boulder, 
Boulder Hill, Elk Park Pass, Homestake Pass, Whitehall, Toston, 
Townsend, Winston, Martinsdale, and White Sulphur Springs
304 PM MDT Wed Sep 25 2019

...HIGH WIND WARNING IN EFFECT FROM 9 AM TO 6 PM MDT Thursday...

The National Weather Service in Great Falls has issued a High
Wind Warning, which is in effect from 9 AM to 6 PM MDT Thursday.
the High Wind Watch is no longer in effect.

* WHAT...West winds 30 to 40 mph with gusts 60 to 65 mph
possible.

* WHERE...Portions of central, north central, southwest and west
central Montana.

* WHEN...From Thursday morning through Thursday afternoon.

* IMPACTS...Damaging winds could blow down trees and power lines. 
  Travel could be difficult, especially for high profile vehicles 
  and light weight trailers. 
 
* ADDITIONAL DETAILS...Rain scattered showers are also possible
during this time period.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates on this
situation. Fasten loose objects or shelter objects in a safe
location prior to the onset of winds.

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph, or gusts
of 58 mph or more, can lead to property damage.

&&

$$

MTZ014-261200-
/O.UPG.KTFX.HW.A.0004.190926T1500Z-190927T0000Z/
/O.EXA.KTFX.HW.W.0005.190926T0900Z-190927T0000Z/
Central and Southern Lewis and Clark-
Including Helena, Lincoln, MacDonald Pass, and Rogers Pass
304 PM MDT Wed Sep 25 2019

...HIGH WIND WARNING IN EFFECT FROM 3 AM TO 6 PM MDT Thursday...

The National Weather Service in Great Falls has issued a High
Wind Warning, which is in effect from 3 AM to 6 PM MDT Thursday.
the High Wind Watch is no longer in effect.

* WHAT...West winds 30 to 40 mph with gusts 60 to 65 mph
possible.

* WHERE...Portions of central, north central, southwest and west
central Montana.

* WHEN...From Thursday morning through Thursday afternoon.

* IMPACTS...Damaging winds could blow down trees and power lines.
  Travel could be difficult, especially for high profile vehicles
  and light weight trailers. 

* ADDITIONAL DETAILS...Rain scattered showers are also possible
during this time period.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates on this
situation. Fasten loose objects or shelter objects in a safe
location prior to the onset of winds.

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph, or gusts
of 58 mph or more, can lead to property damage.

&&


$$

MTZ010-261200-
/O.EXT.KTFX.HW.W.0005.190926T1500Z-190927T0000Z/
Eastern Glacier-
Including Cut Bank
304 PM MDT Wed Sep 25 2019

...HIGH WIND WARNING NOW IN EFFECT FROM 9 AM TO 6 PM MDT
Thursday...

* WHAT...West winds 40 to 50 mph with gusts up to 80 mph
possible.

* WHERE...Northern Rocky Mountain Front, Eastern Glacier and
Southern Rocky Mountain Front.

* WHEN...From early Thursday morning through Thursday afternoon.

* IMPACTS...Damaging winds could blow down trees and power lines.
  Travel could be difficult, especially for high profile vehicles
  and light weight trailers. 

* ADDITIONAL DETAILS...Rain showers are also possible during this
time period, with some mountain snow above 8000 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates on this
situation. Fasten loose objects or shelter objects in a safe
location prior to the onset of winds.

&&

$$

MTZ009-048-261200-
/O.CON.KTFX.HW.W.0005.190926T0900Z-190927T0000Z/
Northern Rocky Mountain Front-Southern Rocky Mountain Front-
Including Logan Pass, Marias Pass, Browning, Heart Butte, Bynum, 
Choteau, and Augusta
304 PM MDT Wed Sep 25 2019

...HIGH WIND WARNING REMAINS IN EFFECT FROM 3 AM TO 6 PM MDT
Thursday...

* WHAT...West winds 40 to 50 mph with gusts up to 80 mph
possible.

* WHERE...Northern Rocky Mountain Front, Eastern Glacier and
Southern Rocky Mountain Front.

* WHEN...From early Thursday morning through Thursday afternoon.

* IMPACTS...Damaging winds could blow down trees and power lines.
  Travel could be difficult, especially for high profile vehicles
  and light weight trailers. 

* ADDITIONAL DETAILS...Rain showers are also possible during this
time period, with some mountain snow above 8000 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates on this
situation. Fasten loose objects or shelter objects in a safe
location prior to the onset of winds.

&&

$$

http://www.weather.gov/greatfalls
355 
WWUS75 KTFX 260304
NPWTFX

URGENT - WEATHER MESSAGE
National Weather Service Great Falls MT
904 PM MDT Wed Sep 25 2019

MTZ010-261200-
/O.EXT.KTFX.HW.W.0005.190926T0900Z-190927T0000Z/
Eastern Glacier-
Including Cut Bank
904 PM MDT Wed Sep 25 2019

...HIGH WIND WARNING NOW IN EFFECT FROM 3 AM TO 6 PM MDT
THURSDAY...

* WHAT...West winds 30 to 40 mph with gusts up to 60 mph 
  expected.

* WHERE...Eastern Glacier.

* WHEN...From 3 AM to 6 PM MDT Thursday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...Driving could be difficult for high profile
  vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

MTZ014-261200-
/O.EXT.KTFX.HW.W.0005.190926T1500Z-190927T0000Z/
Central and Southern Lewis and Clark-
Including Helena, Lincoln, MacDonald Pass, and Rogers Pass
904 PM MDT Wed Sep 25 2019

...HIGH WIND WARNING NOW IN EFFECT FROM 9 AM TO 6 PM MDT
THURSDAY...

* WHAT...West winds 30 to 40 mph with gusts up to 60 mph 
  expected.

* WHERE...Central and Southern Lewis and Clark.

* WHEN...From 9 AM to 6 PM MDT Thursday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...Driving could be difficult for high profile
  vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

MTZ009-048-261200-
/O.CON.KTFX.HW.W.0005.190926T0900Z-190927T0000Z/
Northern Rocky Mountain Front-Southern Rocky Mountain Front-
Including Logan Pass, Marias Pass, Browning, Heart Butte, Bynum, 
Choteau, and Augusta
904 PM MDT Wed Sep 25 2019

...HIGH WIND WARNING REMAINS IN EFFECT FROM 3 AM TO 6 PM MDT
THURSDAY...

* WHAT...West winds 35 to 45 mph with gusts up to 70 mph 
  expected.

* WHERE...Southern Rocky Mountain Front and Northern Rocky 
  Mountain Front.

* WHEN...From 3 AM to 6 PM MDT Thursday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...Driving could be difficult for high profile
  vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

MTZ012-013-044-046-049>054-261200-
/O.CON.KTFX.HW.W.0005.190926T1500Z-190927T0000Z/
Cascade-Chouteau-Toole-Eastern Pondera-Eastern Teton-Judith Basin-
Fergus-Jefferson-Broadwater-Meagher-
Including Great Falls, Cascade, Belt, Kings Hill Pass, 
Fort Benton, Carter, Big Sandy, Shelby, Sunburst, Brady, Conrad, 
Fairfield, Dutton, Raynesford, Stanford, Hobson, Lewistown, 
Winifred, Lewistown Divide, Grass Range, Montana City, Boulder, 
Boulder Hill, Elk Park Pass, Homestake Pass, Whitehall, Toston, 
Townsend, Winston, Martinsdale, and White Sulphur Springs
904 PM MDT Wed Sep 25 2019

...HIGH WIND WARNING REMAINS IN EFFECT FROM 9 AM TO 6 PM MDT
THURSDAY...

* WHAT...West winds 30 to 40 mph with gusts up to 60 mph 
  expected.

* WHERE...Eastern Teton, Meagher, Judith Basin, Eastern Pondera, 
  Toole, Jefferson, Chouteau, Cascade, Broadwater and Fergus.

* WHEN...From 9 AM to 6 PM MDT Thursday.

* IMPACTS...Gusty winds could blow down limbs, trees, and power 
  lines. a few power outages are possible. Travel could be 
  difficult, especially for high profile vehicles.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...Driving could be difficult for high profile
  vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/greatfalls
184 
WWUS75 KTFX 261048
NPWTFX

URGENT - WEATHER MESSAGE
National Weather Service Great Falls MT
448 AM MDT Thu Sep 26 2019

MTZ009-010-048-261900-
/O.CON.KTFX.HW.W.0005.000000T0000Z-190927T0000Z/
Northern Rocky Mountain Front-Eastern Glacier-
Southern Rocky Mountain Front-
Including the cities of Logan Pass, Marias Pass, Browning, 
Heart Butte, Cut Bank, Bynum, Choteau, and Augusta
448 AM MDT Thu Sep 26 2019

...HIGH WIND WARNING REMAINS IN EFFECT FROM 3 AM TO 6 PM MDT
THURSDAY...

* WHAT...West winds 35 to 45 mph with gusts up to 70 mph 
  expected.

* WHERE...Southern Rocky Mountain Front and Northern Rocky 
  Mountain Front.

* WHEN...From 3 AM to 6 PM MDT Thursday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...Driving could be difficult for high profile
  vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

MTZ012>014-044-046-049>054-261900-
/O.CON.KTFX.HW.W.0005.190926T1500Z-190927T0000Z/
Cascade-Chouteau-Central and Southern Lewis and Clark-Toole-
Eastern Pondera-Eastern Teton-Judith Basin-Fergus-Jefferson-
Broadwater-Meagher-
Including the cities of Great Falls, Cascade, Belt, 
Kings Hill Pass, Fort Benton, Carter, Big Sandy, Helena, 
Flesher Pass, Lincoln, MacDonald Pass, Rogers Pass, Shelby, 
Sunburst, Brady, Conrad, Fairfield, Dutton, Raynesford, Stanford,
Hobson, Lewistown, Winifred, Lewistown Divide, Grass Range, 
Montana City, Boulder, Boulder Hill, Elk Park Pass, 
Homestake Pass, Whitehall, Toston, Townsend, Winston, 
Martinsdale, and White Sulphur Springs
448 AM MDT Thu Sep 26 2019

...HIGH WIND WARNING REMAINS IN EFFECT FROM 9 AM TO 6 PM MDT
THURSDAY...

* WHAT...West winds 30 to 40 mph with gusts up to 60 mph 
  expected.

* WHERE...Eastern Teton, Meagher, Judith Basin, Eastern Pondera, 
  Toole, Jefferson, Chouteau, Cascade, Broadwater and Fergus.

* WHEN...From 9 AM to 6 PM MDT Thursday.

* IMPACTS...Gusty winds could blow down limbs, trees, and power 
  lines. a few power outages are possible. Travel could be 
  difficult, especially for high profile vehicles.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...Driving could be difficult for high profile
  vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$
168 
WWUS75 KTFX 261533
NPWTFX

URGENT - WEATHER MESSAGE
National Weather Service Great Falls MT
933 AM MDT Thu Sep 26 2019

MTZ009-010-012>014-044-046-048>054-270000-
/O.CON.KTFX.HW.W.0005.000000T0000Z-190927T0000Z/
Northern Rocky Mountain Front-Eastern Glacier-Cascade-Chouteau-
Central and Southern Lewis and Clark-Toole-Eastern Pondera-
Southern Rocky Mountain Front-Eastern Teton-Judith Basin-Fergus-
Jefferson-Broadwater-Meagher-
Including Logan Pass, Marias Pass, Browning, Heart Butte, 
Cut Bank, Great Falls, Cascade, Belt, Kings Hill Pass, 
Fort Benton, Carter, Big Sandy, Helena, Lincoln, MacDonald Pass, 
Rogers Pass, Shelby, Sunburst, Brady, Conrad, Bynum, Choteau, 
Augusta, Fairfield, Dutton, Raynesford, Stanford, Hobson, 
Lewistown, Winifred, Lewistown Divide, Grass Range, Montana City,
Boulder, Boulder Hill, Elk Park Pass, Homestake Pass, Whitehall, 
Toston, Townsend, Winston, Martinsdale, and White Sulphur Springs
933 AM MDT Thu Sep 26 2019

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS
EVENING...

* WHAT...West winds 30 to 40 mph with gusts up to 60 mph occurring
  across lower elevations, with 35 to 45 mph with gusts to 75 mph 
  across the higher elevation areas mainly along the Rocky 
  Mountain Front.

* WHERE...Portions of central, north central, southwest and west 
  central Montana.

* WHEN...Until 6 PM MDT this evening.

* IMPACTS...Gusty winds could blow down limbs, trees, and power 
  lines. a few power outages are possible. Travel could be 
  difficult, especially for high profile vehicles.

* IMPACTS...Gusty winds could blow down limbs, trees, and power
  lines. a few power outages are possible. Travel could be
  difficult, especially for high profile vehicles and light
  trailers.

* ADDITIONAL DETAILS...Periods of rain and perhaps some higher
  elevation snow will also be possible during the strong wind
  period today.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/greatfalls
672 
WWUS75 KTFX 261937
NPWTFX

URGENT - WEATHER MESSAGE
National Weather Service Great Falls MT
137 PM MDT Thu Sep 26 2019

MTZ009-010-012>014-044-046-048>054-270000-
/O.CON.KTFX.HW.W.0005.000000T0000Z-190927T0000Z/
Northern Rocky Mountain Front-Eastern Glacier-Cascade-Chouteau-
Central and Southern Lewis and Clark-Toole-Eastern Pondera-
Southern Rocky Mountain Front-Eastern Teton-Judith Basin-Fergus-
Jefferson-Broadwater-Meagher-
Including Logan Pass, Marias Pass, Browning, Heart Butte, 
Cut Bank, Great Falls, Cascade, Belt, Kings Hill Pass, 
Fort Benton, Carter, Big Sandy, Helena, Lincoln, MacDonald Pass, 
Rogers Pass, Shelby, Sunburst, Brady, Conrad, Bynum, Choteau, 
Augusta, Fairfield, Dutton, Raynesford, Stanford, Hobson, 
Lewistown, Winifred, Lewistown Divide, Grass Range, Montana City,
Boulder, Boulder Hill, Elk Park Pass, Homestake Pass, Whitehall, 
Toston, Townsend, Winston, Martinsdale, and White Sulphur Springs
137 PM MDT Thu Sep 26 2019

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS
EVENING...

* WHAT...West winds 30 to 40 mph, with gusts near 60 mph 
  occurring.

* WHERE...Portions of central, north central, southwest and west 
  central Montana.

* WHEN...Until 6 PM MDT this evening.

* IMPACTS...Gusty winds could create difficult driving conditions
  at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Listen to NOAA Weather Radio or your local media for the latest
updates on this situation.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/greatfalls
591 
WWUS75 KTFX 262339
NPWTFX

URGENT - WEATHER MESSAGE
National Weather Service Great Falls MT
539 PM MDT Thu Sep 26 2019

MTZ009-010-012>014-044-046-048>054-270045-
/O.EXP.KTFX.HW.W.0005.000000T0000Z-190927T0000Z/
Northern Rocky Mountain Front-Eastern Glacier-Cascade-Chouteau-
Central and Southern Lewis and Clark-Toole-Eastern Pondera-
Southern Rocky Mountain Front-Eastern Teton-Judith Basin-Fergus-
Jefferson-Broadwater-Meagher-
Including Logan Pass, Marias Pass, Browning, Heart Butte, 
Cut Bank, Great Falls, Cascade, Belt, Kings Hill Pass, 
Fort Benton, Carter, Big Sandy, Helena, Lincoln, MacDonald Pass, 
Rogers Pass, Shelby, Sunburst, Brady, Conrad, Bynum, Choteau, 
Augusta, Fairfield, Dutton, Raynesford, Stanford, Hobson, 
Lewistown, Winifred, Lewistown Divide, Grass Range, Montana City,
Boulder, Boulder Hill, Elk Park Pass, Homestake Pass, Whitehall, 
Toston, Townsend, Winston, Martinsdale, and White Sulphur Springs
539 PM MDT Thu Sep 26 2019

...HIGH WIND WARNING WILL EXPIRE AT 6 PM MDT THIS EVENING...

Strong winds are diminishing over the region. Thus the high wind
warning will be allowed to expire at 6 PM.

$$

For more information from the National Weather Service visit
http://weather.gov/greatfalls

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Great Falls, MT wrote its last area forecast discussion before this high wind warning went out at Sep 25, 12:45 AM MDT, 3 hours 27 minutes earlier.

Area forecast discussion, Sep 25, 12:45 AM MDT, 3 hours 27 minutes before
Area Forecast Discussion
National Weather Service Great Falls MT
1245 AM MDT Wed Sep 25 2019

.UPDATE...

The High Wind Watch which was in effect for Hill, Liberty and
Blaine was cancelled as the winds across these areas will remain
below threshold levels. A High wind warning was issued for
portions of central, north central, southwest and west central
Montana.

In addition, a Winter Storm Watch was expanded to include
Cascade- Central and Southern Lewis and Clark, Liberty, Judith
Basin, Jefferson, Broadwater and Meagher. Otherwise, no changes
from previous shift as forecast is on track with expected weather
conditions. FGC

&&

.AVIATION...
Updated 1245 AM MDT Thu Sep 26 2019 (26/06Z TAFs)

VFR conditions are generally expected through the next 24 hours. A
disturbance in the strong northwest flow aloft will bring increasing
clouds with scattered rain showers and mountain-top obscuring
mountain snow showers. It will also bring widespread mountain wave
and low level wind shear conditions, as strong and gusty westerly
surface winds spread southeast over the area through 18Z. Winds will
decrease in the wake of the disturbance after 21Z, but lower VFR
ceilings with lingering light showers will persist at least through
Thursday evening.  Coulston

&&

.PREV DISCUSSION...
/ISSUED 309 PM MDT Wed Sep 25 2019/

Tonight through Thursday Night...A disturbance embedded within the
strong northwesterly flow aloft will usher in an extended period of
active weather. Winds and clouds will increase starting tonight and
continuing into Thursday night. Widespread 50 to 60 kt winds at 700
mb will help translate strong winds down to the surface initially
along the Northern Rocky Mountain Front tonight then spread out over
the remainder of North Central and Southwest Montana through
Thursday. The strongest winds will likely be over ridge tops and
along the Rocky Mountain Front, but strong wind gusts could move
through some northwest to southeast oriented valleys. These winds
will make travel in high profile vehicles difficult, especially over
roadways that run north to south such as Interstate 15 and US
highway 89 in north-central Montana. Confidence has increased that
high wind criteria will be reached across much of the area, so most
of the remaining High Wind Watch has been upgraded to a Warning.
Winds should decrease late Thursday afternoon and overnight.
Scattered rain showers and mountain snow showers will likely move
southeast over the area Thursday through much of Thursday night as
well. Snow levels will likely be above 8000 feet through Thursday,
mostly impacting areas above mountain pass level. However, snow
levels do drop to the 6000 to 7000 level later Thursday evening into
the pre-dawn hours on Friday for areas along the Rocky Mountain
Front and for the mountains of Central Montana, likely resulting in
some light snowfall in these areas. Temperatures on Thursday cool to
slightly below normal levels. Overnight lows for Thursday night will
mostly be in the 30s and 40s.

Friday through next Wednesday...A Canadian cold front will be
through North Central and Central Montana on Friday, and it should
linger over Southwest Montana into the day on Saturday. During this
time, a low pressure center within a large-scale trough will move
south into the Pacific Northwest, putting the forecast area under a
moist southwest flow aloft. This will likely bring rain showers and
high mountain snow showers to much of the area Friday into Friday
night, with a slight chance afternoon thunderstorms in the
southwest. Temperatures will gradually begin to cool with highs in
the 40s and 50s and lows in the mid 20s to mid 30s. The cold air
will continue to push south behind the front on Saturday, causing
more widespread accumulating snow in the mountains, rain in the
southwest valleys, and quick transition from rain to snow for the
northern plains.

Confidence remains high to very high over the Northern Rockies and
Rocky Mountain Front where 1 to 3 feet of heavy, wet snow are
expected. Snow amounts could locally exceed 4 feet. The combination
of heavy snow with a strong northeast wind will cause severe to
extreme impacts to agriculture, travel, recreation, and likely power
outages. Elsewhere, with this afternoon forecast, storm total
snowfall has increased for lower elevations broadly around the Great
Falls area. Model ensemble snowfall amounts consistently set new
September 3-day snowfall records. The current forecast is below
guidance, but held near, to just above these monthly record values,
as we need to consider the effect of melting from the ground up even
as snow continues to fall. The overall increase in this portion of
North-central Montana results from a trend to colder temperatures
earlier Saturday, suggesting the rain-snow transition may occur
earlier and at lower elevations Friday night, with the majority of 1
to 1.5 inches of precipitation falling as snow.

The Winter Storm Watch continues with high confidence for the
Northern Rockies and adjacent plains. An additional watch segment
has been added for central Montana to include Great Falls and
Helena. Travel across the Continental Divide will become exceedingly
difficult, particularly late Saturday into Sunday. Northeast winds
could also gust to 40 mph at times, making periods of near-blizzard
conditions possible. Overall, daytime temperatures will fall into
the 30s at lower elevations across the entire area Saturday into
Sunday with overnight lows well into the 20s (potentially record-
breaking cold).

Precipitation will gradually decrease Monday into Tuesday as the low
pressure center moves farther to the south away from the area. It
will then lift northeast over Montana Tuesday into Wednesday, but it
will be significantly weakened, so the chances for additional
precipitation will be lower as well. Temperatures will also remain
much colder than normal into early next week, with hard freezes
continuing each night, effectively ending the current growing season.

&&

.PRELIMINARY POINT TEMPS/POPS...
GTF  49  62  37  49 /  10  50  60  60
CTB  43  56  34  44 /  10  50  50  80
HLN  45  64  40  53 /   0  50  50  60
BZN  38  66  37  55 /   0  50  60  60
WEY  28  59  29  51 /   0  40  50  60
DLN  39  66  38  58 /   0  20  40  40
HVR  44  61  35  52 /  10  80  50  30
LWT  42  57  34  47 /   0  70  60  70

&&

.TFX WATCHES/WARNINGS/ADVISORIES...
Winter Storm Watch from Friday evening through Sunday afternoon
Broadwater...Cascade...Central and Southern Lewis and Clark...
Eastern Glacier...Eastern Pondera...Eastern Teton...Jefferson...
Judith Basin...Liberty...Meagher...Northern Rocky Mountain
Front...Southern Rocky Mountain Front...Toole.

High Wind Warning from 9 AM to 6 PM MDT Thursday Broadwater...
Cascade...Central and Southern Lewis and Clark...Chouteau...Eastern
Pondera...Eastern Teton...Fergus...Jefferson...Judith
Basin...Meagher...Toole.

High Wind Warning from 3 AM to 6 PM MDT Thursday Northern Rocky
Mountain Front... Southern Rocky Mountain Front...Eastern Glacier.

&&

http://www.weather.gov/greatfalls

Nearby

High Wind Warnings in Montana, 2019Every high wind warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.